Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On diabetic medication, elevated lpt levels, other blood, urine reports normal, prescribed medicines for cholesterol. Advice?

Sir, I am on Glycomet 500 SR before dinner and a Zulos 50 at bed time and on diet control for the last one year. My current Blood sugar is F - 86 and PP 110 . This is almost constant for the last 1 and half year. However from the recent lupid report, I find that diabetes has elevated my total cholesterol level to 270 , sr triglycerides to 212 , LDL cholesterol to 188 . HDL cholesterol is 42. All other blood reports are normal - Hemoglobin 13.7 , Sr. creatinine 1 . Thyroid T3 - 105.80 ; T4 - 8.7 ; TSH ultrasensitive - 2 , 25-HYDROXY VITAMIN D is 49.40 . HbA1c is 6.2 . Urine test is also normal - Albumin/ microalbumin - 6.1 , Creatinine urine by Jaffee method 96.1 and Albumin-microalb/creatinine ratio in spot urine is 6.3 , Urine sugar fasting and urine ketones fasting are absent. On getting above reports , I visited endocrinologist for regular check up , who prescribed Atorcia TG and ecospirin 75 after dinner. I have slight tingling and burning sensation in my feet and occasional slight itching in toes . I want to correct my total cholesterol particularly reduce serum tringlycerides and LDL cholesterol . I do daily 3/4 Km morning walk. I have no other problem except occasionally lac of sleep . Please advise on the above . Please advise also as to how to reduce Hba1c to below 6 as no body is suffering in the family from diabetic disease.
Asked On : Wed, 31 Oct 2012
Answers:  2 Views:  434
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for writing your query to us.
Its very good to hear that you have managed to keep your sugars under control. HbA1c - 6.2 is a good control.
One thing to worry is that your cholesterol is on higher side & your doctor had prescribed right medicine that will help to keep cholesterol under control.
Along with medicine you also need to follow exercise & diet modification. Include more of fibre in your diet. Flaxseed are good source of omega 3 fatty acid that controls cholesterol so try to include that in your diet.
YOu also mentioned that you are developing tingling & burning sensation in feet & itching also.
Diabetes patients develop periperal neuropathy due to longstanding effect of high blood sugar on nerves So they develop tinfling numbness, so always keep your sugars under control. Other cause of tingling numbness can be due sideeffect of tablet Atrocia.
Itching in feets can be due to fungal infection of feet as diabetics are more prone to fungal. So visit your doctor & let him see whether it is due to fungal infection or dryness of feet.
Follow diet, exercise & continue medicines as prescibed by doctor to keep HbA1c under control.
Wish you good health.
Answered: Wed, 31 Oct 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response

Welcome to HCM

After going through history and treatment,your lipid profile report is abnormal LDL should be less than 100 and TG should be less than 150.

Your blood sugar and other reports are normal.

It is because of this you are given atorvastatin and fenofibrate combination,aspirin is antiplatelet is given as primary prevention to reduce platelet aggregation.You can take vitaminB12 supplimentation.

You should continue to take thes drugs and walking if possible increase time for exercise and go for brisk pace.

In diet reduce saturated fats and high calories food with high glycaemic index you can take help of dietition.

Your HbA 1C is normal so donot worry about that .

Keep it up

Good luck to you
Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor